Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On maximal injective subalgebras


Author: Mingchu Gao
Journal: Proc. Amer. Math. Soc. 138 (2010), 2065-2070
MSC (2010): Primary 46L10
DOI: https://doi.org/10.1090/S0002-9939-10-10219-6
Published electronically: January 7, 2010
MathSciNet review: 2596043
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{A}_i$ be a type $ I$ von Neumann subalgebra in a type $ II_1$ factor $ \mathcal{M}_i$ with the faithful trace $ \tau_i$ such that $ \mathcal{A}_i'\cap\mathcal{M}_i\subseteq \mathcal{A}_i$, for $ i=1, 2, \cdots$. Moreover, suppose $ \mathcal{A}_i$ has the asymptotically orthogonal property in $ \mathcal{M}_i$ after tensoring the finite von Neumann algebra $ \otimes_{j\ne i}\mathcal{M}_j$, for all $ i=1,2,\cdots$. Then we show that $ \otimes_{i=1}^\infty\mathcal{A}_i$ is maximal injective in the infinite tensor product von Neumann algebra $ \otimes_{i=1}^\infty\M_i$. As a consequence, we get the following result. Let $ \{\mathbb{F}_{n_i};i=1,2, \cdots\}$ be a sequence of free groups with $ n_i$ ($ >1$) generators. Let $ \mathcal{A}_i$ be the masa of group von Neumann algebra $ \mathcal{L}_{\mathbb{F}_{n_i}}$ generated by a generator of $ \mathbb{F}_{n_i}$ or by the sum of all generators and their inverses of the group. Then $ \otimes_{i=1}^\infty\mathcal{A}_i$ is maximal injective in the infinite tensor product von Neumann algebra $ \otimes_{i=1}^\infty\mathcal{L}_{\mathbb{F}_{n_i}}$.


References [Enhancements On Off] (What's this?)

  • [CFRW] J. Cameron, J. Fang, M. Ravichandran, and S. White. The radical masa in a free group factor is maximal injective. arXiv: 0810.3906v1[math.OA], 21 Oct. 2008.
  • [Co] A. Connes. Classification of injective factors. Cases $ II_1$, $ II_\infty$, $ III_\lambda$, $ \lambda\ne 1$. Ann. Math. (2), 104(1): 73-115, 1976. MR 0454659 (56:12908)
  • [Fa] J. Fang. On maximal injective subalgebras of tensor products of von Neumann algebras. J. Funct. Anal., 244(1): 277-288, 2007. MR 2294484 (2008d:46080)
  • [Ge] L. Ge. On `Problems on von Neumann algebras by R. Kadison, 1967'. Acta Math. Sinica, English Series, 19(3): 619-624, 2003. MR 2014042 (2005a:46120)
  • [Ge1] L. Ge. On maximal injective subalgebras of factors. Ad. Math., 118: 34-70, 1996. MR 1375951 (97g:46079)
  • [GK] L. Ge and R. Kadison. On tensor products for von Neumann algebras. Invent. Math., 123(3): 453-466, 1996. MR 1383957 (97c:46074)
  • [Hou] C. Hou. On maximal injective subalgebras in a $ w\Gamma$ factor. Science in China Series A: Mathematics, 51: 2089-2096, 2008. MR 2447433 (2009i:46114)
  • [Ka] R. Kadison. Problems on von Neumann algebras. Notes of Baton Rouge Conference, unpublished, 1967.
  • [KR] R. Kadison and J. Ringrose. Fundamentals of the theory of operator algebras. II. Graduate Studies in Mathematics, 16, Amer. Math. Soc., 1997. MR 1468230 (98f:46001b)
  • [Po] S. Popa. Maximal injective subalgebras in factors associated with free groups. Adv. Math., 50: 27-48, 1983. MR 720738 (85h:46084)
  • [Sh] J. Shen. Maximal injective subalgebras of tensor products of free group factors. J. Funct. Anal., 240(2): 333-348, 2006. MR 2261686 (2008g:46109)
  • [SS] A. Sinclair and R. Smith. Finite von Neumann algebras and masas. London Mathematical Society Lecture Note Series, 351, Cambridge University Press, 2008. MR 2433341 (2009g:46116)
  • [SZ] S. Stratila and L. Zsido. The commutation theorem for tensor products over von Neumann algebras. J. Funct. Anal., 165: 293-346, 1999. MR 1698940 (2000j:46115)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46L10

Retrieve articles in all journals with MSC (2010): 46L10


Additional Information

Mingchu Gao
Affiliation: Department of Mathematics, Louisiana College, Pineville, Louisiana 71359
Email: gao@lacollege.edu

DOI: https://doi.org/10.1090/S0002-9939-10-10219-6
Keywords: Finite von Neumann algebras, maximal injective subalgebras, tensor products, free group von Neumann algebras.
Received by editor(s): March 16, 2009
Received by editor(s) in revised form: September 20, 2009
Published electronically: January 7, 2010
Communicated by: Marius Junge
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society